Alert archive / New Mexico / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 4, 2025, 12:58 PM MST for 12 counties in New Mexico. It took effect at Feb 5, 2025, 10:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2025, 12:58 PM MST (19:58 UTC)
- In effect from
- Feb 5, 2025, 10:00 AM MST
- Expired
- Feb 5, 2025, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 10:25 AM MST | NON-TSTM WND GST 60 | 5 Ene Clayton, NM | Mesonet station CLRN5 Clayton LRC. |
| Feb 5, 10:41 AM MST | NON-TSTM WND GST 63 | 1 E Clayton, NM | ASOS station KCAO Clayton Muni Airpark. |
| Feb 5, 1:36 PM MST | NON-TSTM WND GST 58 | 1 E Clayton, NM | ASOS station KCAO Clayton Muni Airpark. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3153 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS85 KABQ 041958 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 1258 PM MST Tue Feb 4 2025 ...RED FLAG WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR MUCH OF NORTHEAST AND EAST CENTRAL NM DUE TO VERY LOW HUMIDITY AND WINDY CONDITIONS... .Strong and gusty westerly downslope winds will develop late Wednesday morning east of the Sangre De Cristo and Sandia Mountains to the TX and OK borders, peaking during the mid- afternoon when humidity will fall into the single digits in many areas. Winds will diminish during the evening hours. High temperatures will challenge daily record values in this area as well. NMZ104-123-125-126-051100- /O.UPG.KABQ.FW.A.0002.250205T1700Z-250206T0200Z/ /O.NEW.KABQ.FW.W.0002.250205T1700Z-250206T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 1258 PM MST Tue Feb 4 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 6 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands (Zone 123), Northeast Plains (Zone 104), Central Highlands (Zone 125) and the East Central Plains (Zone 126) from late Wednesday morning through early Wednesday evening. * 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to between 40 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 16
1 follow-up statement
089 WWUS85 KABQ 050902 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 202 AM MST Wed Feb 5 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM THIS EVENING FOR MUCH OF NORTHEAST AND EAST CENTRAL NM DUE TO VERY LOW HUMIDITY AND WINDY CONDITIONS... .Strong and gusty westerly downslope winds will develop late this morning east of the Sangre De Cristo and Sandia Mountains to the TX and OK borders, peaking during the mid-afternoon when humidity will fall into the upper single digits to lower teens. Winds will diminish during the evening hours. High temperatures will challenge daily record values in this area as well. NMZ104-123-125-126-060100- /O.CON.KABQ.FW.W.0002.250205T1700Z-250206T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 202 AM MST Wed Feb 5 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands (Zone 123), Northeast Plains (Zone 104), Central Highlands (Zone 125) and the East Central Plains (Zone 126) from 10 AM this morning to 6 PM this evening. * 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to between 40 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 4, 10:55 AM MST, 2 hours 3 minutes earlier. Its key messages:
- Updated at 1050 AM MST Tue Feb 4 2025
- Record high temperatures are expected in many areas through Wednesday.
- Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state.
- Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front.
Area forecast discussion, Feb 4, 10:55 AM MST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1055 AM MST Tue Feb 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1050 AM MST Tue Feb 4 2025 - Record high temperatures are expected in many areas through Wednesday. - Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state. - Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front. && .SYNOPSIS... Issued at 214 AM MST Tue Feb 4 2025 Near record to record warmth continues for much of northern and central NM through Wednesday. High temperatures will be 15 to 25 degrees above normal during this time. Slightly cooler Thursday and Friday across western and central NM but still 10 to 20 degrees above normal. Dry and gusty west winds on Wednesday and Friday will help promote the potential for rapid fire growth from any fire starts across eastern NM. Northeast and east central NM will be cooler today and Thursday due to weak backdoor fronts and warmer Wednesday and Friday due to the gusty downslope west winds. A strong backdoor front moves into northeast NM Saturday surging through the rest of eastern NM Saturday night. Colder, especially across northeast NM, next week with chances for snow across northern areas next Tuesday. && .SHORT TERM... (Today through Wednesday) Issued at 214 AM MST Tue Feb 4 2025 Anomalously high pressure heights across the region are strongly correlated with well above normal temperatures that will crush a sizable number of record highs today across northern and central NM. Today's warming will be despite abundant high cloudiness associated with southwest flow aloft from the Pacific. This will be the case everywhere except far eastern NM where a backdoor cold front will provide 10-20 degrees of cooling relative to yesterday's record- busting temperatures. High clouds will move off to the east Wednesday as stronger westerly flow develops, bringing strong/gusty downslope winds east of the central mountain chain. Well above normal temperatures will persist Wednesday, with a number of locales challenging record highs once again. && .LONG TERM... (Wednesday night through Monday) Issued at 214 AM MST Tue Feb 4 2025 The northeast and east central plains cool off around 5 to 10 degrees on Thursday due to another weak backdoor front sneaking in behind Wednesday's disturbance. Temperatures across western and central areas remain steady or a touch cooler to Wednesday's readings. West winds on Thursday will be lighter due to weaker mid and upper level flow. West winds ramp up again across the mountain ranges and eastern highlands and plains on Friday as the upper low off the Pacific NW coast finally opens up into a trough and moves inland over the northern Rockies. Wind gusts of up to 50 mph will be possible across the northeast and east central highlands. Mountain wave activity will also be occurring across the northern mountains through Saturday morning. With the westerly downslope winds, locations across the eastern plains warm backup a few degrees. Temperatures will be around 15 to 25 degrees above average areawide with the warmest locations across the southeast plains, including Roswell, where temperatures will be in the mid 80s! Near critical fire weather conditions will exist across much of eastern NM with critical fire weather conditions across the northeast highlands, east central highlands and plains, and south central mountains due to several days of warm, dry and breezy weather. Colder and more February like weather begins to make it's return this weekend. Temperatures cool around 5 to 10 degrees across north central and western areas due to a Pacific front, associated with the trough over the central Rockies, sweeping through the region. The trough axis could generate a few snow showers across the Tusas Mountains Saturday morning before drier westerly flow moves in. A stronger backdoor front, compared to the ones earlier this week, moves in northeast NM mid to late Saturday morning, really dropping temperatures there to right around early February averages. West winds will still be breezy across the central mountain chain on Saturday with some elevated fire weather conditons across southern areas. The backdoor front across northeast NM surges south and west through the rest of eastern NM Saturday evening and night. It could leak through the gaps of the central mountain chain Sunday morning to produce a light east and southeast wind for the ABQ and Santa Fe Metro. Sunday will feel much colder across eastern NM compared to the prior week with temperatures slightly below average. Western and central NM will be around 5 to 10 degrees above average due to little to no impacts from the backdoor front. Not much change in temperatures next Monday ahead of a developing weak shortwave over the Great Basin. Ensembles have the shortwave brushing northern NM Tuesday with some light snow possible across this part of the state. Additionally, an even stronger backdoor front looks to drop temperatures even further below average across northeast and east central NM. && .AVIATION... (18Z TAFS) Issued at 1050 AM MST Tue Feb 4 2025 VFR conditions will continue to prevail through the TAF period. Breezy south to southwest winds will increase after 18Z, then decrease after 00Z this evening. High clouds will decrease in coverage this evening and overnight, giving way to mostly clear skies. There is a very low chance (~10%) that low clouds with LIFR ceilings make it into KROW between 08Z and 13Z, with the most likely scenario keeping low clouds off to the southeast. LLWS will impact several terminals tonight as 1-2kft winds trend stronger during the overnight period. LLWS ends mid to late tomorrow morning as stronger winds begin to mix down to the sfc. && .FIRE WEATHER... Issued at 214 AM MST Tue Feb 4 2025 Well above normal temperatures and dry conditions will persist in this westerly flow regime through at least Friday prior to a backdoor cold front moving in over the weekend. Stronger westerly flow on Wednesday will result in gusty downslope winds across eastern NM and several hours of critical fire weather conditions. Will issue a watch for roughly the northeast quarter of the state for Wednesday. Winds will trend down some Thursday, but elevated fire weather conditions will persist. The jet stream will slide south on Friday and bring even stronger westerly flow with more critical fire weather conditions, mainly east of the central mountain chain. Vent rates will be mostly good to excellent through Friday, except for pockets of poor in the middle/lower RGV and across far northwest NM. Progressively cooler and potentially unsettled condtions will prevail over the weekend and into early next week with a couple backdoor cold fronts getting into the mix. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 67 31 64 29 / 0 5 0 0 Dulce........................... 64 24 59 19 / 0 0 0 0 Cuba............................ 64 29 62 25 / 0 0 0 0 Gallup.......................... 69 24 65 18 / 0 0 0 0 El Morro........................ 67 30 63 27 / 0 0 0 0 Grants.......................... 70 24 67 20 / 0 0 0 0 Quemado......................... 69 29 68 24 / 0 0 0 0 Magdalena....................... 71 37 70 34 / 0 0 0 0 Datil........................... 68 32 66 28 / 0 0 0 0 Reserve......................... 71 24 69 19 / 0 0 0 0 Glenwood........................ 75 32 72 29 / 0 0 0 0 Chama........................... 58 26 54 24 / 0 0 0 0 Los Alamos...................... 63 37 60 34 / 0 0 0 0 Pecos........................... 65 34 60 30 / 0 0 0 0 Cerro/Questa.................... 59 32 55 29 / 0 0 0 0 Red River....................... 51 29 46 28 / 0 0 0 0 Angel Fire...................... 57 25 51 23 / 0 0 0 0 Taos............................ 62 25 58 22 / 0 0 0 0 Mora............................ 65 34 60 30 / 0 0 0 0 Espanola........................ 69 29 66 25 / 0 0 0 0 Santa Fe........................ 64 36 60 33 / 0 0 0 0 Santa Fe Airport................ 67 31 63 28 / 0 0 0 0 Albuquerque Foothills........... 69 42 67 39 / 0 0 0 0 Albuquerque Heights............. 71 38 70 35 / 0 0 0 0 Albuquerque Valley.............. 73 32 72 31 / 0 0 0 0 Albuquerque West Mesa........... 70 35 69 32 / 0 0 0 0 Belen........................... 74 30 72 26 / 0 0 0 0 Bernalillo...................... 71 34 70 31 / 0 0 0 0 Bosque Farms.................... 73 29 72 25 / 0 0 0 0 Corrales........................ 71 33 70 31 / 0 0 0 0 Los Lunas....................... 73 29 72 24 / 0 0 0 0 Placitas........................ 69 39 66 36 / 0 0 0 0 Rio Rancho...................... 71 35 70 32 / 0 0 0 0 Socorro......................... 77 35 75 32 / 0 0 0 0 Sandia Park/Cedar Crest......... 65 37 61 34 / 0 0 0 0 Tijeras......................... 66 38 62 34 / 0 0 0 0 Edgewood........................ 68 34 63 31 / 0 0 0 0 Moriarty/Estancia............... 71 26 66 21 / 0 0 0 0 Clines Corners.................. 67 34 64 29 / 0 0 0 0 Mountainair..................... 68 35 67 32 / 0 0 0 0 Gran Quivira.................... 69 34 69 30 / 0 0 0 0 Carrizozo....................... 73 41 72 37 / 0 0 0 0 Ruidoso......................... 70 44 67 39 / 0 0 0 0 Capulin......................... 65 36 67 32 / 0 0 0 0 Raton........................... 70 31 70 28 / 0 0 0 0 Springer........................ 71 29 71 26 / 0 0 0 0 Las Vegas....................... 69 35 67 31 / 0 0 0 0 Clayton......................... 62 39 73 38 / 0 0 0 0 Roy............................. 64 35 71 31 / 0 0 0 0 Conchas......................... 71 38 76 33 / 0 0 0 0 Santa Rosa...................... 74 38 75 37 / 0 0 0 0 Tucumcari....................... 71 40 79 35 / 0 0 0 0 Clovis.......................... 71 43 78 39 / 0 0 0 0 Portales........................ 72 42 78 36 / 0 0 0 0 Fort Sumner..................... 75 36 78 33 / 0 0 0 0 Roswell......................... 79 41 82 36 / 0 0 0 0 Picacho......................... 77 43 77 40 / 0 0 0 0 Elk............................. 77 45 75 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for NMZ104-123-125-126. && SHORT TERM...11 LONG TERM....71 AVIATION...16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:17 AM MST | Fire Weather Watch | ABQ | Colfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.